# SDR 20010503CW003

- Difficulty date: May 8, 2000
- Submitted: May 3, 2001
- Operation: General aviation
- Aircraft: N923DH
- Make and model: Mooney M20J
- Aircraft serial: 243368
- Engine: Lyc IO360A3D6D
- System (JASC): 7922 · Engine Oil Temperature Regulator
- Part: Valve
- Part number: 53E19600
- Part serial: 66068
- Condition: Failed
- Location: Oil Temp
- Part time: 679 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: O

## Discrepancy

PILOT REPORTS AFTER TAKEOFF OIL TEMPERATURE RED LINED.  MADE SUCCESSFUL LANDING.  DRAINED OIL SUMP, INSPECTED OIL AND OIL FILTER FOR METAL.  FINDING WAS NORMAL.  OIL COOLER AND LINES WERE CHECKED FOR OBSTRUCTIONS AND FLOW.  FINDINGS WERE NORMAL.  REMOVED VARATHERM AND FIELD TESTED TEMPERATURE FUNCTION,  FAILED.  NOTED SEATING SUNCTION OF PART THRU WITNESS MARKS, IT WAS NOT SEATING ON ACC CASE APPROX 70 PERCENT SEATING.  NOTED, PLUNGER WAS HANGING UP ON SURCLIP BETWEEN CASE AND THERMAL SENSOR.  INSTALLED SUPERIOR VARATHERM, TESTED AND TEST FLOWN, ALL OPS  NORMAL.
